Thunderstorm Wind, Somerset
- When
- June 26, 6:55 PM EST
- Where
- Somerset County, Hartland
- Measured
- 50 kt (58 mph)
- Reported by
- NEWSPAPER
- Coordinates
- 44.883, -69.433
Severe thunderstorms knocked over trees which downed power lines in the towns of Hartland, Palmyra, and Pittsfield.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GYX wrote it up.
Severe thunderstorms knocked over trees which downed power lines in the towns of Hartland, Palmyra, and Pittsfield.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before the first event at Jun 26, 1:55 PM EST, 5 hours earlier.
AREA FORECAST DISCUSSION...UPDATED TO ADD SVR TSTM WATCH #477
NATIONAL WEATHER SERVICE GRAY ME
255 PM EDT WED JUN 26 2002
QUICK UPDATED FOR NEW WATCH AREA IN NRN AND CENTRAL ME...REST SAME.
CRNT TREND...ORGANIZED CONVECTION ACRS THE ST LWRC RVR VLY WL
CONT TO MOV E & INTO OUR MTNS OVR THE NXT SVRL HRS. LOW/MID LVL FLO
IS TRANSITIONING FROM WNW TO WSW OVR OUR FA ATTM. THEREFORE...WX OR
NOT THS CONVECTION CAN MK THE TURN INTO MOR UNSTABLE AIR IS STILL IN
QUESTION. ANOTHER QUES IS WX OR NOT THS CONVECTION CAN LV A BNDRY
FOR ANY CONVECTION DURG THE EVE HRS.
HYDRO...THS ENHANCED PCPN IS HDG TOWARDS AN AREA WHICH RECEIVED RNFL
LAST NGT. WL NEED TO MONITOR RNFL IN THE MTNS/FOOTHILLS & CONT TO
COMPARE THS TO FFG VALUES. PCPTL WATER VALUES ON THE INCR. HVY
PCPN PSBL IN A SHORT AMNT OF TIME THS EVE. THS WUD CAUSE LCLZD
INCREASES IN SML RVRS & STREAMS.
ISOLD STG CONVECTION THRU THS EVE...GREATEST INSTABILITY SITUATED
OVR CNTRL/SRN NH & SWRNMST ME...IN LN W/ AREA OF PREV SPS OUTLOOK.
TDS CONT TO SLOLY INCR INTO THE UPR 60S...W/ A FEW LOW 90S TEMPS IN
THE CON AREA. BEST CAPES/LOWEST LIS SITUATED IN THS RGN. WL KP
GUSTY WNDS/PSBL HAIL IN THESE ZNS. CONVECTION WUD MST LKLY BE IN
THE FORM OF ORGANIZED LN SEGMENTS.
WL FCST LKLY POPS SRN ZNS TNGT...W/ AN 80% CATAG POP IN THE MTNS.
THS PCPN WL MST LKLY BE CONFINED TO THE EVE HRS...HWVR A STRAY SHRA
ARND/SHORTLY AFT MDNGT A PSBLTY. INCREASING TDS WL ALLOW FOR PTCHY
FOG...& A STICKY NGT ACRS THE RGN.
MOR DIURNALLY DRIVEN SHRA/TSRA THU AFTN...W/ SML CHC OF PCPN ALL DAY
FRI AS SYS SLO TO PUSH OFFSHORE. PTCHY BR DURG THE OVRNGT PD...W/
HAZY CONDS DURG THE DAYLIGHT HRS. SLO DRYING TO OCCUR LT FRI.
MARINE...LOTS OF LOW LVL MOISTR WL BRING PDS OF BR/HZ. SEAS GRDLY
BUIDLING INTO SML CRFT RNG LT TNGT.
XTND...MOR RIDGING ALFT...HOT WX NXT WK?
FCSTID = 10
.GYX...
ME...SCA FOR SEAS.
NH...SCA FOR SEAS
SVR TSTM WATCH IN EFFECT TIL 900 PM FOR ALL COS IN NH.
SVR TSTM WATCH IN EFFECT TIL 1000 PM MEZ007>009-012>014-020-021.
EJSNHZ003-004-262315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 520 PM EDT WED JUN 26 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN COOS COUNTY THROUGH 615 PM... LOOK FOR STRONG THUNDERSTORMS TO MOVE ACROSS SOUTHERN COOS COUNTY THROUGH 615 PM. IN PLACES LIKE CARROLL...JEFFERSON...RANDOLPH AND SHELBURNE....THUNDERSTORMS MAY PRODUCE WIND GUSTS TO 50 MPH...MARBLE SIZED HAIL...AND UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING. IF YOU WILL BE OUTSIDE IN SOUTHERN COOS COUNTY THIS EVENING...BE ON THE ALERT FOR THREATENING WEATHER. A SEVERE THUNDERSTORM WATCH REMAIN IN EFFECT FOR ALL OF NEW HAMPSHIRE UNTIL 900 PM EDT. HAYES
MEZ007-008-012-013-262345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 550 PM EDT WED JUN 26 2002 ...A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS OXFORD AND FRANKLIN COUNTIES THROUGH 715 PM... A LINE OF STRONG THUNDERSTORM DEVELOPING IN EASTERN COOS COUNTY NEW HAMPSHIRE WILL MOVE INTO OXFORD COUNTY BETWEEN WILSON MILLS AND GILEAD BY 600 PM. THESE STORMS MAY PRODUCE WIND GUSTS APPROACHING 50 MPH...MARBLE SIZED HAIL...AND UP TO ONE INCH OF RAIN IN LESS THAN 30 MINUTES IN PLACES LIKE ANDOVER...WEST PARIS...BETHEL AND PERU. THE STORMS WILL MOVE INTO CENTRAL AND SOUTHERN FRANKLIN COUNTIES AFTER 630 PM BETWEEN RANGELEY AND WILTON. HAYES
MEZ009-014-262345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 557 PM EDT WED JUN 26 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS THE EASTERN PORTION OF CENTRAL AND SOUTHERN SOMERSET COUNTY THROUGH 630 PM.... LOOK FOR A LINE OF STRONG THUNDERSTORM TO MOVE ACROSS THE EASTERN PORTION CENTRAL AND SOMERSET COUNTY BY 630 PM. IN PLACES LIKE THE FORK...MAYFIELD AND BRIGHTON...YOU CAN EXPECT WIND GUSTS TO 50 MPH... MARBLE SIZED HAIL...AND MORE THAN AN INCH OF RAIN IN LESS THAN 30 MINUTES. THIS COULD RESULT IN LOCALIZED FLOODING...ESPECIALLY IN LOW-LYING AREAS. THE THUNDERSTORMS WILL EXIT THE COUNTY BY 645 PM. HAYES
MEZ012-020-270045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 646 PM EDT WED JUN 26 2002 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHEAST OXFORD AND NORTHERN ANDROSCOGGIN COUNTIES.. EXPECT A LINE OF STRONG THUNDERSTORMS TO MOVE ACROSS THE SOUTHEAST PORTION OF OXFORD COUNTY AND THE NORTHER HALF OF ANDROSCOGGIN COUNTY THROUGH 745 PM. IN PLACES LIKE WEST PARIS...BUCKFIELD...CANTON... HARTFORD AND LIVERMORE FALLS...50 MPH WINDS GUSTS...MARBLE SIZED HAIL AND UP TO AN INCH OF RAIN IN LESS THAN 30 MINUTES ARE POSSIBLE. HAYES
The Portland,ME radar (KGYX), 128 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2002Every state in 2002This day in weather historyWarnings in Maine, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5305474.